what is cushings disease? i am doing hrt!?
- MenthoidsLv 61 decade agoFavorite Answer
You sound worried, but a proper diagnosis and treatment will help you, so try not to get too anxious.
Cushing's syndrome is a hormonal disorder caused by prolonged exposure of the body's tissues to high levels of the hormone cortisol.
You don't say if you have been diagnosed with Cushings and I must assume "doing hrt" means you are on hormone replacement therapy ? for menopausal symptoms. Obviously if his is not the case the info that follows will not apply to you.
Most people with the disorder have upper body obesity, a rounded face, increased fat around the neck, and relatively slender arms and legs.
Other signs appear in the skin, which becomes fragile and thin, bruises easily, and heals poorly. Purple or pink stretch marks may appear on the abdomen, thighs, buttocks, arms, and breasts. The bones are weakened, and routine activities such as bending, lifting, or rising from a chair may lead to backaches and rib or spinal column fractures.
Women with Cushing's syndrome usually have excess hair growth on their face, neck, chest, abdomen, and thighs. Their menstrual periods may become irregular or stop.
Cushing's syndrome is a disorder caused by prolonged exposure of the body's tissues to high levels of the hormone cortisol.
Typical signs and symptoms of Cushing's syndrome include upper body obesity, a rounded face, skin that bruises easily and heals poorly, weakened bones, excess body hair growth and menstrual irregularities in women, and decreased fertility in men.
Cushing's syndrome is caused by exposure to glucocorticoids, which are used to treat inflammatory diseases, or by the body's overproduction of cortisol, most often due to tumors of the pituitary gland or lung.
Several tests are usually needed to diagnosis Cushing's syndrome, including urine, blood, and saliva tests. Other tests help find the cause of the syndrome.
Treatment depends on the specific reason for excess cortisol and may include surgery, radiation, chemotherapy, or the use of cortisol-inhibiting drugs.
I hope this information helps you.Source(s): http://endocrine.niddk.nih.gov/pubs/cushings/cushi... I am a Dr